Alert archive / Idaho / Dust Storm Warnings in 2021
Dust Storm Warning 3, NWS Boise, ID
NWS Boise, ID issued this dust storm warning at Jun 22, 2021, 7:45 PM MDT for 8 counties in Idaho; Malheur County, Oregon. It was in force for 90 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2021, 7:45 PM MDT (01:45 UTC)
- Expired
- Jun 22, 2021, 9:15 PM MDT
- In force
- 90 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Adams County, ID, Boise County, ID, Camas County, ID, Elmore County, ID, Gem County, ID, Payette County, ID, Valley County, ID, Washington County, ID, Malheur County, OR
The radar
The Boise radar (KCBX), 54 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:18 PM MDT | TSTM WND GST 68 | 4 Ssw Horseshoe Bend, ID | MESONET STATION EW2058 HORSESHOE BEND. |
| Jun 22, 8:26 PM MDT | TSTM WND GST 70 | 3 Nne Ola, ID | DAVIS WEATHER STATION. JACOBUS RANCH. |
| Jun 22, 8:44 PM MDT | TSTM WND GST 62 | 10 Ssw Hill City, ID | MESONET STATION DEHI1 DEER HAVEN. |
| Jun 22, 8:49 PM MDT | TSTM WND GST 60 | Garden Valley, ID | A TRAINED SPOTTER REPORTED MULTIPLE TREES AND POWERLINES DOWN ASSOCIATED WITH A STRONG GUST FRONT - GUSTING TO AROUND 60 MPH. |
| Jun 22, 8:52 PM MDT | TSTM WND GST 60 | 11 Wnw Weiser, ID | MESONET STATION DEAI1 CATFISH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 3069 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
251
WWUS55 KBOI 230145
DSWBOI
BULLETIN - EAS ACTIVATION REQUESTED
Dust Storm Warning
National Weather Service Boise ID
745 PM MDT Tue Jun 22 2021
IDC003-015-025-039-045-075-085-087-ORC045-230315-
/O.NEW.KBOI.DS.W.0003.210623T0145Z-210623T0315Z/
Boise ID-Valley ID-Payette ID-Elmore ID-Camas ID-Gem ID-Adams ID-
Washington ID-Malheur OR-
745 PM MDT Tue Jun 22 2021
The National Weather Service in Boise has issued a
* Dust Storm Warning for...
Boise County in southwestern Idaho...
Southwestern Valley County in southwestern Idaho...
Northeastern Payette County in southwestern Idaho...
Northeastern Elmore County in southwestern Idaho...
West central Camas County in southwestern Idaho...
Eastern Gem County in southwestern Idaho...
South central Adams County in southwestern Idaho...
Washington County in southwestern Idaho...
Northeastern Malheur County in southeastern Oregon...
* Until 915 PM MDT.
* At 744 PM MDT, a wall of dust was along a line extending from near
Payette to near Hidden Springs to near Tollgate, moving north at 40
mph.
HAZARD...Less than a quarter mile visibility with damaging wind in
excess of 60 mph.
SOURCE...Doppler radar.
IMPACT...Dangerous life-threatening travel.
* Avoid travel until the dust passes if possible.
This wall of dust will be near...
Annex, Bogus Basin Ski Area, Indian Head Mountain and French
Corner around 750 PM MDT.
Weiser, Idaho City, Horseshoe Bend and Gardena around 800 PM MDT.
Pioneerville, Centerville, Mann Creek Reservoir and Star Butte
around 810 PM MDT.
Banks, Garden Valley, Ola and Midvale Hill around 820 PM MDT.
Cambridge, Big Eddy, Rocky Bar and James Creek Summit around 830
PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not drive into a dust storm. PULL ASIDE STAY ALIVE!
&&
LAT...LON 4475 11675 4384 11506 4310 11509 4354 11585
4357 11597 4389 11630 4430 11721
TIME...MOT...LOC 0144Z 199DEG 36KT 4414 11699 4379 11626 4332 11555
$$
SPWhat forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this dust storm warning went out at Jun 22, 2:49 PM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jun 22, 2:49 PM MDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Boise ID
249 PM MDT Tue Jun 22 2021
.SHORT TERM...Tonight through Thursday night...A vigorous
shortwave over NW NV and southcentral OR will move into SW Idaho
this evening. Showers and storms have been going all morning in
south central OR and will slowly move northeastward over the day.
A cold pool has developed over east-central Oregon near Burns with
temperatures currently in the 70s. This cold pool combined with
the hot conditions in extreme eastern OR and southwest Idaho will
enhance a pressure gradient over the region this afternoon and
evening. There is enough CAPE and shear to support thunderstorms
this afternoon and evening. The stronger storms in Oregon will
produce hail but the lower atmospheric levels will be so warm that
large hail is unlikely to reach the ground. Where temperatures
have reached into the 90s this afternoon, inverted-V soundings and
DCAPE values of 1500-2000j/kg have developed, which will be
favorable for wind gusts up to 60 mph with showers and storms that
do form. A high wind watch remains in effect from 5pm to 10pm
MDT to highlight the wind gust potential this afternoon and
evening. Blowing dust, wind gusts up to 60 mph possible across
much of southwest Idaho and extreme eastern OR this evening. Things
quiet down after midnight tonight. More showers and thunderstorms
expected on Wednesday and again on Thursday, mainly along the NV
border to the Owyhee Mountains with gusty winds possible during
the afternoons.
.LONG TERM...Friday through Tuesday...Hot and dry. A large and very
warm upper level high pressure ridge centered over the B.C. coast on
Friday will remain over southwest Canada and the northwest U.S.
through Tuesday. Many locations will see near-record to record heat
over the weekend and into early next week, with highs around 20
degrees above normal.
&&
.AVIATION...VFR. scattered showers and thunderstorms in eastern
Oregon spreading into southwest Idaho and the central Idaho
mountains by 00z/Wed, ending after 06z/Wed. Gusty outflow winds 40-
50 kts and blowing dust possible near thunderstorms. Surface winds:
northwest 20-35 kts eastern Oregon spreading across southwest
Idaho after 00z/Wed, decreasing to 5-15 kts after 06z/Wed. Winds
aloft at 10k ft MSL: south to southwest 10-20 kts, becoming west
20-30 kts after 06z/Wed. Hot temperatures this week will lead to
increased density altitude.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...High Wind Watch until 10 PM MDT this evening
IDZ011>016-028>030-033.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening IDZ423-426.
OR...High Wind Watch until 10 PM MDT /9 PM PDT/ this evening
ORZ062>064.
Fire Weather Watch from Wednesday afternoon through Wednesday
evening ORZ637.
Red Flag Warning until midnight MDT /11 PM PDT/ tonight
ORZ636-637-646.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...KA
LONG TERM....JT
AVIATION.....JTIn the hours before
Local storm report, Jun 22, 7:27 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
727 PM MDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM DUST STORM GREENLEAF 43.67N 116.82W
06/22/2021 CANYON ID TRAINED SPOTTER
REPORTS FROM A TRAINED SPOTTER OF DOWNED TREES, BROKEN
BRANCHES, AND REDUCED VISIBILITIES DUE TO BLOWING DUST -
LESS THAN 1 MILE - ASSOCIATED WITH A STRONG OUTFLOW
BOUNDARY RAPIDLY PUSHING THROUGH THE AREA.
&&
WASYL.HEWKOLocal storm report, Jun 22, 7:35 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
735 PM MDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM DUST STORM 4 SSW OREANA 43.00N 116.38W
06/22/2021 OWYHEE ID TRAINED SPOTTER
A TRAINED SPOTTER REPORTS GUSTY WINDS ESTIMATED AT 35 MPH
WITH BLOWING DUST REDUCING VISIBILITY AS LOW AS 1/2 MILE.
&&
WASYL.HEWKOThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:08 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 36 min |
| Jun 22, 6:40 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Owyhee | 50 min |
| Jun 22, 7:14 PM MDT | Dust Storm Warning | BOI | Ada, Boise, Canyon, Gem, Payette | 31 min |
| Jun 22, 7:35 PM MDT | Dust Storm Warning | BOI | Ada, Elmore, Owyhee | 55 min |
| Jun 22, 7:55 PM MDT | Special Weather Statement | BOI | Ada, Canyon, Payette | 50 min |
| Jun 22, 8:36 PM MDT | High Wind Warning | BOI | Ada, Adams, Boise, Camas, Canyon, Elmore and 8 more | 3 hr |
| Jun 22, 9:16 PM MDT | Special Weather Statement | BOI | Adams | 59 min |
| Jun 22, 9:35 PM MDT | Special Weather Statement | BOI | Valley | 40 min |
| Jun 22, 10:46 PM MDT | Special Weather Statement | BOI | Adams | 59 min |
| Jun 23, 8:07 AM MDT | Red Flag Warning | BOI | Owyhee, Twin Falls | 14 hr |
| Jun 23, 2:33 PM MDT | Excessive Heat Watch | BOI | Ada, Adams, Boise, Camas, Canyon, Elmore and 8 more | 24 hr |
| Jun 23, 4:56 PM MDT | Special Weather Statement | BOI | Owyhee | 34 min |
| Jun 23, 5:18 PM MDT | Severe Thunderstorm Warning | BOI | Elmore, Owyhee | 42 min |
| Jun 23, 4:22 PM MDT | Special Weather Statement | BOI | Malheur | 23 min |
Nearby
Dust Storm Warnings in Idaho, 2021Dust Storm Warnings in Oregon, 2021Every dust storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.